Skip to Content

Side Effect - What will be perscribed if having itching with vicodin?

Responses (2)

balbanese 23 May 2012

They may tell you you're taking too much. The analgesia caused by the medication is what causes the itching. You either never take this sort of med or again, taking too much. Ask the prescribing Doc Hope this helps.

DzooBaby 23 May 2012

Actually opioids cause a release of histamine, or a histamine response, and this causes the itching.

balbanese 23 May 2012

Thanks Dzoo! That's what I meant to say. I'll make the adjustment to my terminology!

DzooBaby 23 May 2012

Itching is a common side effect of opioid medications. It is caused by the release of histamines by your body. You can try taking an antihistamine, if you can take them, depending on what other drugs you take and your health conditions. Otherwise, cutting down on the dose is another option. Some opioids seem to do this worse than others, especially in higher doses, so it may also help to switch to a different opioid.

DzooBaby 23 May 2012

If this itching is accompanied by a rash, redness or swelling, you may be allergic and should stop taking the medication and call your Dr. If you experience any difficulty breathing or have swelling in and around the face, lips, tongue or throat, call 911. If it is just an itch with no rash and you want to try an antihistamine, use a non-drowsy formula like Claritin so as you dont become oversedated. It is best to get your prescribers recommendations.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions